# SDR USAA2014070900010

- Difficulty date: July 8, 2014
- Submitted: July 10, 2014
- Operation: Air carrier
- Aircraft: N281AY
- Make and model: Airbus A330-243
- Aircraft serial: 1041
- Aircraft time: 21,318 hours, 2,926 cycles
- Engine: Rroyce RB211TRENT77
- Engine time: 14,525 hours, 2,012 cycles
- System (JASC): 7250 · Turbine Section
- Part: Gasket
- Part number: FK28574
- Condition: Leaking
- Location: Nr 2 Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

EN-ROUTE, SHORTLY AFTER TAKEOFF A STRONG ACRID BURNT PLASTIC SMELL WAS NOTICED IN THE FWD GALLEY, BUSINESS CLASS, LAND MID GALLEY SECTIONS OF THE ACFT.  THE SMELL DISSIPATED IN CLIMB & THERE IS NO SMELL AT CRUISE.  MX FOLLOWED FIM PROCEDURES, NO FAULTS FOUND.  ACCOMPLISHED HIGH OIL CONSUMPTION CHECK ON ENG 2 & FOUND THE LP TURBINE HOUSING END COVER GASKET LEAKING.  REMOVED ENG 2 LP TURBINE HOUSING END COVER, LOWER AFT OIL SCAVENGE LINE & OIL FEED TUBE.  CLEANED, RESEALED & REINSTALLED THE END COVER & OIL TUBES.
